Sorry, you need to enable JavaScript to visit this website.

Symptoms of Overdose

Prescription Drug Opioid and Heroin

  • Cold and sweaty skin
  • Confusion
  • Shaking
  • Extreme sleepiness
  • Trouble breathing
  • Coma
  • Blue lips and fingernails
  • Possible death

Because heroin abusers do not know the actual strength of the drug or its true contents, they are at a high risk of overdose or death. 

Many people die from pain medicine overdoses. In fact, more people overdose from pain medicines every year than from heroin and cocaine combined.[1] 

NOTE: Drug dealers may add things to heroin (called cutting) so they can sell more of it. This could include powdered milk, quinine, or even poisons like strychnine. These added powders could clog up your blood vessels, and keep needed blood and oxygen from getting to your lungs, brain, and heart, which could cause these organs to stop working, and even kill you. Also, since your body isn’t designed to handle these types of chemicals, they could cause infections, arthritis or other problems.

 


[1] View source here.